Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 24, 1997, 9:15 AM CST for Bledsoe County, Marion County, Sequatchie County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 1997, 9:15 AM CST (15:15 UTC)
- Expired
- Jan 24, 1997, 12:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 508 m²/s²
- 0-3 km storm-relative helicity
- 610 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 241517 FFWBNA TNC007-115-153-241815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CST FRI JAN 24 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1215 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST TENNESSEE ...BLEDSOE COUNTY...MARION COUNTY...SEQUATCHIE COUNTY AT 914 AM CST A PERSISTENT AREA OF MODERATE TO HEAVY RAIN HAS RESULTED IN RAINFALL TOTALS OF 1 TO 1.5 INCHES SINCE 730 AM ACROSS PARTS OF MARION...SEQUATCHIE AND BLEDSOE COUNTIES. AN ADDITIONAL HALF TO ONE INCH OF RAIN WILL LIKELY FALL ACROSS THE AREA BETWEEN NOW AND 11 AM RESULTING IN FLASH FLOODING OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAMP...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 1:51 AM CST, 7 hours 24 minutes earlier.
Area forecast discussion, Jan 24, 1:51 AM CST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 AM CST FRI JAN 24 1997 SURFACE LOW EASTERN TX PANHANDLE AT 06Z WILL MOVE TO OKLAHOMA...ARKANSAS STATE LINE BY 12Z TODAY WITH BOTH ETA/NGM HAVE 60 KT LOW LEVEL JET RACING THROUGH MID TN AT THAT TIME. LOTS OF MOISTURE IS GETTING TRANSPORTED INTO MIDDLE TN. SURFACE LIFTED INDICES FALL BELOW ZERO AFTER 15Z ACROSS MID TN WITH SURFACE LOW CENTERED IN MISSOURI BY 18Z WITH DEWPOINTS CLIMBING ABOVE 55 DEGS ACROSS MOST OF MID TN BY NOON-TIME TODAY. 250 MB JET MAX OVER MID STATE AT 18Z WITH BEST DIVERGENCE ACROSS THE SOUTHERN PART OF MID TN AND NORTH ALABAMA. BY 00Z ETA/NGM HAVE COLD FRONT INTO WESTERN TN PUSHING TOWARDS MID STATE. AIR MASS DESTABLIZES CONSIDERABLY ACROSS MIDDLE TN AFTER 18Z TODAY WITH DESCENT VERTICAL SHEAR IN PLACE AND THE APPROACHING COLD FRONT THINK SOME STORMS COULD BECOME SEVERE IN MIDDLE TN AFTERNOON AND EARLY TONIGHT. WILL ISSUE SPS HIGHLIGHTING THE POTENTIAL FOR SEVERE WEATHER IN MID TN AND WILL ALSO MENTION LOCALIZED FLOODING IS POSSIBLE...SINCE WE ARE GOING HAVE SATURATED GROUND FROM THE RAINFALL THAT WE ARE EXPERIENCING NOW. LOOKING AT CURRENT FCST WOULD PUT THUNDERSTORMS IN FOR SECOND PERIOD BEFORE MIDNIGHT. COLD FRONT SHOULD MAKE TO EASTERN MID TN BY MIDNIGHT OR NEAR PLATEAU. TEMPS LOOK REASONABLE. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:12 PM CST | Severe Thunderstorm Warning | OHX | Decatur | 48 min |
| Jan 24, 2:20 PM CST | Severe Thunderstorm Warning | OHX | Perry | 40 min |
| Jan 24, 2:46 PM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 44 min |
| Jan 24, 2:46 PM CST | Severe Thunderstorm Warning | OHX | Macon | 44 min |
| Jan 24, 2:46 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 44 min |
| Jan 24, 3:01 PM CST | Tornado Warning | OHX | Hickman | 29 min |
| Jan 24, 3:05 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 55 min |
| Jan 24, 3:10 PM CST | Severe Thunderstorm Warning | OHX | Perry | 35 min |
| Jan 24, 3:17 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Maury | 58 min |
| Jan 24, 3:30 PM CST | Tornado Warning | OHX | Hickman | 30 min |
| Jan 24, 3:33 PM CST | Tornado Warning | OHX | Maury, Williamson | 57 min |
| Jan 24, 3:44 PM CST | Tornado Warning | OHX | Maury | 46 min |
| Jan 24, 3:55 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jan 24, 3:59 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 46 min |
| Jan 24, 4:14 PM CST | Tornado Warning | OHX | Davidson | 46 min |
| Jan 24, 4:22 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 53 min |
| Jan 24, 4:40 PM CST | Tornado Warning | OHX | Wilson | 65 min |
| Jan 24, 4:59 PM CST | Severe Thunderstorm Warning | OHX | Lincoln | 61 min |
| Jan 24, 5:05 PM CST | Tornado Warning | OHX | Cannon | 55 min |
| Jan 24, 5:10 PM CST | Tornado Warning | OHX | Smith | 50 min |
| Jan 24, 5:11 PM CST | Tornado Warning | OHX | Rutherford | 34 min |
| Jan 24, 5:14 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 46 min |
| Jan 24, 5:14 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Jan 24, 5:26 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Moore | 49 min |
| Jan 24, 5:32 PM CST | Tornado Warning | OHX | Rutherford | 43 min |
| Jan 24, 5:32 PM CST | Tornado Warning | OHX | DeKalb | 43 min |
| Jan 24, 5:32 PM CST | Tornado Warning | OHX | Macon, Sumner | 43 min |
| Jan 24, 5:36 PM CST | Tornado Warning | OHX | Jackson | 39 min |
| Jan 24, 5:36 PM CST | Tornado Warning | OHX | Jackson, Putnam | 54 min |
| Jan 24, 5:49 PM CST | Tornado Warning | OHX | Franklin | 41 min |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.